Page 1 of 2 1 2 Last

Thread: Fillers and fainting?

  1. #1
    Shasta's Avatar
    Join Date
    Jul 2010
    Location
    in the doghouse...
    Posts
    387
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Fillers and fainting?

    Anyone faint when they get fillers done? I had restalyne done for lip lines about 5 years ago and other than hurting like heck, I was fine.

    Just today had Radiesse injected into my cheeks. Got halfway done and fainted flat out. I'm not a fainter, have only done it twice and both were over 25 years ago. I wasn't scared to have this done or nervous. I was really looking forward to the results. Nor do I have an unnatural fear of needles.

    Do other people experience this? What do you do?

    I'm really bummed...and embarassed...

  2. #2
    Super Moderator gymrat's Avatar
    Join Date
    Feb 2009
    Location
    Where The Sun Shines
    Posts
    26,209
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Dont be bummed or embarassed Shasta. I am sure you aren't the first person this happened too-

    I didn't know fillers had been around 25 years........you learn something new everyday!!

    Well, besides fainting, how did the results turn out??
    -Our attitude toward life determines life's attitude towards us-

  3. #3
    Shasta's Avatar
    Join Date
    Jul 2010
    Location
    in the doghouse...
    Posts
    387
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Quote Originally Posted by gymrat View Post
    I didn't know fillers had been around 25 years........you learn something new everyday!!

    Well, besides fainting, how did the results turn out??
    Thanks Gymmie, appreciate the input. The office was really good about it, said that it happens sometimes, though my injector said it had only happened once to one of her patients.

    Just to clarify... I don't think fillers have been around 25 years, that's just how long it has been since I last fainted.

    Can't totally tell on the results yet. I was planning to have a syringe injected in each cheek, only made it long enough for half a syringe in one cheek. Thankfully, it was the cheek that needed it more, so I don't look lopsided, even though I got nothing in the other one. With the way i was feeling, i knew i'd go out again if they tried to do the other one. Even now, 3+ hours later i still feel queasy. They had mixed out two syringes, but it was nice they didn't charge me for the second one.

  4. #4
    Banned fawnie's Avatar
    Join Date
    Jan 2009
    Posts
    33,096
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Oh sorry that happened to yu Shasta but I hope that you like the result.

    Sometimes a vasovagal reaction happens even in someone who is not particularly nervous about the procedure. The body just shuts down for a second in response to a stressor. It usually means nothing but I would have my medical doctor check me over just to be sure.


    "Vasovagal syncope (vay-zo-VAY-gul SING-cuh-pee) is the most common cause of fainting. Vasovagal syncope occurs when your body overreacts to triggers, such as the sight of blood or extreme emotional distress. The trigger results in vasovagal syncope — a brief loss of consciousness caused by a sudden drop in your heart rate and blood pressure, which reduces blood flow to your brain."

    Vasovagal syncope - MayoClinic.com

  5. #5
    Shasta's Avatar
    Join Date
    Jul 2010
    Location
    in the doghouse...
    Posts
    387
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    I think I may have figured out what happened. The Radiesse was mixed with lidocaine and epinedrine. They asked if I was allergic and I replied "no".

    However, after some research, i see that epinedrine can cause exactly the symptoms I experienced: fainting, thirstiness, vomiting, confusion and weakness for several hours. My blood pressure is on the low end of normal anyway, and epinedrine increases your heart rate which further lowers your blood pressure eventually causing you to faint.

    Guess I learned something today...the hard way

  6. #6
    Banned fawnie's Avatar
    Join Date
    Jan 2009
    Posts
    33,096
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    It may have been inadvertently injected into a small blood vessel. Next time I would say "no epi/no lido". I had EMLA for an hour on my lips before a filler was injected. It still hurt like HELL but I didnt risk the reaction you described.

    Hope you feel better soon!

  7. #7
    Super Moderator gymrat's Avatar
    Join Date
    Feb 2009
    Location
    Where The Sun Shines
    Posts
    26,209
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Quote Originally Posted by Shasta View Post
    I think I may have figured out what happened. The Radiesse was mixed with lidocaine and epinedrine. They asked if I was allergic and I replied "no".

    However, after some research, i see that epinedrine can cause exactly the symptoms I experienced: fainting, thirstiness, vomiting, confusion and weakness for several hours. My blood pressure is on the low end of normal anyway, and epinedrine increases your heart rate which further lowers your blood pressure eventually causing you to faint.

    Guess I learned something today...the hard way
    Shasta, my DH has low blood pressure. He faints at odd times. He has gone to the Dr numerous times has had all sorts of testing done and the bottom line has always been.........due to low blood pressure. He is supposed to take medication, but doesn't like the way it makes him feel...... it is similar to a antihistamine.

    So you fainting due to low blood pressure, makes perfect sense to me!! I hope you are feeling better now though. Were you able to drive yourself home??
    -Our attitude toward life determines life's attitude towards us-

  8. #8
    Shasta's Avatar
    Join Date
    Jul 2010
    Location
    in the doghouse...
    Posts
    387
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    ^^^ I hung out at the Drs office for about an hour before I felt up to driving home. I'm feeling almost normal now.

    Now that I suspect it was the epinephrine effect, I'm going to have to decide if I'm up to going back and trying again and having them leave out the epinephrine. I don't think she got enough in to make much of a difference... I see a little effect, but I'm sure some of it is swelling.

  9. #9
    SCT Elite beckeydorn's Avatar
    Join Date
    Nov 2010
    Posts
    3,405
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Quote Originally Posted by gymrat View Post
    Shasta, my DH has low blood pressure. He faints at odd times. He has gone to the Dr numerous times has had all sorts of testing done and the bottom line has always been.........due to low blood pressure. He is supposed to take medication, but doesn't like the way it makes him feel...... it is similar to a antihistamine.

    So you fainting due to low blood pressure, makes perfect sense to me!! I hope you are feeling better now though. Were you able to drive yourself home??
    Gymrat, Has your husband been checked out for Postural Orthostatic Tachycardia Syndrome (POTS)?
    I began fainting several years ago. I got where for 2 years I fainted numerous times a day. DH said sometimes 4-5 times in a day. I had a "Tilt Table" test. Did tons and tons of research and finally found a Dr in Richmond who's a pioneer in the study and treatment of POTS. He's amazing. He explained how it happens and why it happens and the steps to take to treat it. I was on my protocol for 4 days when I last fainted. It's been a year now and I never faint!
    PM me if you want to know more about my experience and my Dr or treatment.
    http://www.skincaretalk.com/images/smilies/confused.gifWrinkled Was Not One of the Things I Wanted to Be When I Grew up.

  10. #10
    SCT Elite Firefox7275's Avatar
    Join Date
    Nov 2011
    Location
    Betwixt the devil & the deep blue SEA
    Posts
    1,725
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)
    Quote Originally Posted by Shasta View Post
    I think I may have figured out what happened. The Radiesse was mixed with lidocaine and epinedrine. They asked if I was allergic and I replied "no".

    However, after some research, i see that epinedrine can cause exactly the symptoms I experienced: fainting, thirstiness, vomiting, confusion and weakness for several hours. My blood pressure is on the low end of normal anyway, and epinedrine increases your heart rate which further lowers your blood pressure eventually causing you to faint.

    Guess I learned something today...the hard way
    Sorry to hear you were so badly affected. You may have unknowingly contributed to this by shallow breathing whilst you were being injected? I know I do this when my head/ face is being examined and trying not move.

    "In the year of our Lord 1903, in the meat packing plants off the shores of the sea, Stood a young man at his slaughter post a newby by his side, He said grind it up and ship it out doesn't matter what's inside, With poison bread to kill the rats, an effective tool of trade ..." Flatfoot 56

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •